Alert archive / Washington / Small Craft Advisories in 2016
Small Craft Advisory 101, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 2, 2016, 1:22 PM PDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2016, 1:22 PM PDT (20:22 UTC)
- Expired
- May 4, 2016, 6:00 AM PDT
- In force
- 41 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
637 WHUS76 KSEW 022022 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 122 PM PDT MON MAY 2 2016 PZZ131-132-030100- /O.NEW.KSEW.SC.Y.0101.160503T0000Z-160503T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 122 PM PDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT TUESDAY. * WINDS...WEST 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-030100- /O.NEW.KSEW.SC.Y.0101.160502T2022Z-160503T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 122 PM PDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
5 follow-up statements
085 WHUS76 KSEW 022127 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 PM PDT MON MAY 2 2016 PZZ150-153-022230- /O.CAN.KSEW.SC.Y.0101.000000T0000Z-160503T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 227 PM PDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... ONSHORE FLOW IS DEVELOPING BUT WINDS ARE NOT LIKELY TO EXCEED 20 KNOTS. $$ PZZ131-132-030530- /O.CON.KSEW.SC.Y.0101.160503T0000Z-160503T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 227 PM PDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...WEST 15 TO 25 KNOTS DEVELOPING THIS EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
406 WHUS76 KSEW 030405 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 905 PM PDT MON MAY 2 2016 PZZ131-132-031215- /O.EXT.KSEW.SC.Y.0101.000000T0000Z-160503T2200Z/ /O.NEW.KSEW.GL.A.0026.160503T2200Z-160504T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 905 PM PDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS...WEST WIND 15 TO 25 KNOTS...INCREASING TO 20 TO 30 KNOTS OVERNIGHT...THEN PROBABLY RISING TO 25 TO 35 KNOTS LATE TUESDAY AFTERNOON. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET OVDRNIGHT...AND TO 4 TO 6 FEET LATE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV
886 WHUS76 KSEW 030931 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 231 AM PDT TUE MAY 3 2016 PZZ131-132-031745- /O.EXT.KSEW.SC.Y.0101.000000T0000Z-160503T1900Z/ /O.UPG.KSEW.GL.A.0026.160503T2200Z-160504T1000Z/ /O.NEW.KSEW.GL.W.0043.160503T1900Z-160504T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 231 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WIND 15 TO 25 KNOTS...INCREASING TO 25 TO 35 KNOTS THIS AFTERNOON. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET...BUILDING TO 4 TO 6 FEET LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-031745- /O.NEW.KSEW.SC.Y.0102.160504T0100Z-160505T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 231 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY. * WINDS...NORTHWEST WIND 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 7 FEET. WEST SWELL 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-031745- /O.EXB.KSEW.SC.Y.0101.160503T1900Z-160504T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 231 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PDT WEDNESDAY. * WINDS...WEST WIND 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 5 TO 6 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-031745- /O.EXB.KSEW.SC.Y.0101.160503T2200Z-160504T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 231 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY. * WINDS...WEST TO NORTHWEST WIND 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
780 WHUS76 KSEW 031637 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 937 AM PDT TUE MAY 3 2016 PZZ131-132-040045- /O.CON.KSEW.SC.Y.0101.000000T0000Z-160503T1900Z/ /O.CON.KSEW.GL.W.0043.160503T1900Z-160504T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 937 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST WIND 15 TO 25 KNOTS...INCREASING TO 25 TO 35 KNOTS THIS AFTERNOON. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET...BUILDING TO 4 TO 6 FEET LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-040045- /O.CON.KSEW.SC.Y.0102.160504T0100Z-160505T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 937 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... * WINDS...NORTHWEST WIND 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 7 FEET. WEST SWELL 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-040045- /O.CON.KSEW.SC.Y.0101.160503T1900Z-160504T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 937 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...WEST WIND 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 5 TO 6 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-040045- /O.CON.KSEW.SC.Y.0101.160503T2200Z-160504T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 937 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY... * WINDS...WEST TO NORTHWEST WIND 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
220 WHUS76 KSEW 032137 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 237 PM PDT TUE MAY 3 2016 PZZ131-132-040545- /O.CON.KSEW.GL.W.0043.000000T0000Z-160504T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 237 PM PDT TUE MAY 3 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST WIND 25 TO 35 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-040545- /O.CON.KSEW.SC.Y.0102.160504T0100Z-160505T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 237 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... * WINDS...NORTHWEST WIND RISING TO 20 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES BUILDING TO 4 FT. WEST SWELL 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-040545- /O.CON.KSEW.SC.Y.0101.000000T0000Z-160504T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 237 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...WEST WIND RISING TO 15 TO 25 KNOTS THIS EVENING * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. WEST SWELL 5 TO AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-040545- /O.CON.KSEW.SC.Y.0101.160503T2200Z-160504T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 237 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...NORTHWEST WIND 20 TO 30 KNOTS IN ADMIRALTY INLET AND SOUTHWEST 15 TO 25 KNOTS FOR THE NORTHERN INLAND WATERS. * WAVES/SEAS...WIND WAVES 1 TO 3 FEET FOR THE NORTHERN INLAND WATERS AND 3 TO 5 FEET IN ADMIRALTY INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 2, 9:00 AM PDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 2, 9:00 AM PDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PDT MON MAY 2 2016 .SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE MOVING SLOWLY EAST...ALLOWING LOW PRESSURE OFFSHORE TO APPROACH. EXPECT ANOTHER DAY OF UNSEASONABLY WARM WEATHER TODAY BEFORE TEMPERATURES COOL 10 TO 15 DEGREES ON TUESDAY. WEATHER CONDITIONS WILL ALSO BE UNSETTLED TUESDAY AND WEDNESDAY DUE TO THE PROXIMITY OF THE LOW PRESSURE SYSTEM OFFSHORE. && .SHORT TERM...UPPER LEVEL HIGH PRESSURE HAS SHIFTED EWD AND IS CENTERED OVER THE MONTANA/CANADIAN BORDER THIS MORNING. THE UPPER FLOW IS NOW SOUTHERLY OVER THE PACIFIC NW AHEAD OF AN APPROACHING FRONTAL SYSTEM APPROACHING 130 W OFFSHORE. MODELS SHOW THERMALLY LOW PRESSURE CLOSING OFF AND MOVING NWD OVER THE COASTAL WATERS TODAY MAINTAINING OFFSHORE FLOW. THIS SHOULD TRANSLATE TO ONE MORE VERY WARM DAY...WELL ABOVE AVERAGE...WITH HIGHS IN THE LOW TO MID 80S COMMON AROUND THE INTERIOR. THE FLOW WILL TRANSITION TO ONSHORE ALONG THE COAST DURING THE AFTERNOON WHICH SHOULD HINDER TEMPERATURES BUT LOW 70S WILL STILL BE WELL ABOVE AVERAGE THERE AS WELL. THE SHORT TERM FORECAST CHALLENGE WILL BE THE POTENTIAL FOR THUNDERSTORMS AND LOCATION/TIMING OF CONVECTIVE PRECIPITATION. VISIBLE SATELLITE IMAGERY SHOWS ALTOCU ALONG AND W OF THE OREGON AND S WA CASCADES THIS MORNING LIFTING NWD WHICH IS INDICATIVE OF INSTABILITY IN MID-LEVEL FLOW. THIS OFTEN SIGNALS A THREAT OF HIGH BASED THUNDERSTORMS...SOMETIMES OVER THE LOWLANDS IF THE FLOW IS SOUTHEASTERLY. MODELS DO SHOW SOUTHEAST FLOW AT 700 MB WITH MOISTURE ADVECTION LEADING TO INCREASED CLOUDS TODAY. GFS MOS GUIDANCE IS GENERALLY INDICATING A CHANCE OF THUNDERSTORMS OVER SOME OF THE LOWLANDS DURING THE EVENING HOURS WITH MODEL SURFACE BASED LI'S BELOW ZERO BY 00Z OVER INTERIOR WRN WA. HOWEVER...BOTH THE GFS/NAM TIME-HEIGHTS SHOW RATHER SHALLOW MID-LEVEL MOISTURE FIELDS ASSOCIATED THIS INSTABILITY WHICH MAY NOT BE SUFFICIENT FOR THUNDERSTORMS OVER THE LOWLANDS. THE CURRENT FORECAST KEEP THUNDERSTORMS LIMITED TO THE CASCADES AND FAR S INTERIOR THIS EVENING AND WILL NOT MAKE ANY CHANGES GIVEN THE HIGH UNCERTAINTY. LIFT WILL BE GREATEST OVER THE CASCADES WHERE THUNDERSTORMS WILL SURELY HAVE A BETTER CHANCE OF DEVELOPING BY LATE IN THE DAY. CURRENT THINKING IS THAT THUNDERSTORMS WILL WEAKEN AS THEY MOVE OFF THE CASCADES WITH DEBRIS CLOUD AND SHOWERS ACROSS THE LOWLANDS. WILL NEED TO MONITOR RADAR AND LIGHTNING DETECTION CLOSELY. AN ONSHORE PUSH WILL DEVELOP TONIGHT AND TUESDAY BUT MODELS IMPLY LOW STRATUS ONLY REACHING SOME OF THE INTERIOR. FRONTAL MOISTURE WILL BEGIN TO PUSH INTO THE AREA WITH AN INCREASING CHANCE OF SOME SHOWERS. ONSHORE GRADIENTS AND LOWER 500 MB HEIGHTS WILL RESULT IN A DROP OF AT LEAST 10-15F DEGREES OVER THE EXPECTED HIGHS TODAY. COOLER MARINE AIR WILL NOT YET REACH THE HIGHER CASCADES SO THUNDERSTORMS WILL AGAIN BE POSSIBLE...BUT PUSHING EWD BY EVENING AS THE ONSHORE PUSH INCREASES. MODELS SHOW SPLIT FLOW TAKING THE SRN BRANCH CLOSED UPPER LOW FEATURE WELL SOUTH OFF THE CALIFORNIA COAST BY WEDNESDAY. THE RESIDUAL FRONTAL BAND EXTENDING NWD OVER THE PAC NW WILL REMAIN STALLED SO EXPECT CLOUDS AND A CHANCE OF SHOWERS TO PERSIST. HIGHS WILL BE CLOSER TO AVERAGE IN THE LOW 60S. MERCER .LONG TERM... FROM PREVIOUS DISCUSSION...WA WILL LIE BETWEEN UPPER LEVEL RIDGES CENTERED OFFSHORE AND OVER THE ROCKIES AND TROFS OVER BRITISH COLUMBIA AND CA ON THURSDAY. THERE WILL BE A CONTINUED THREAT OF SHOWERS ON THURSDAY BUT THE THREAT WILL BE DIMINISHING WITH TIME. THE UPPER LEVEL RIDGE OFFSHORE WILL BUILD OVER THE AREA ON FRIDAY AND SIGNAL A TREND TOWARDS WARMER AND DRIER CONDITIONS. THERE MAY BE A LINGERING THREAT OF SHOWERS OVER THE CASCADES ON FRIDAY... OTHERWISE EXPECT DRY WEATHER THROUGH THIS WEEKEND. TEMPS WILL LIKELY CLIMB ABOVE NORMAL. ALTHOUGH CONFIDENCE IN THE FORECAST WAS NOT HIGH FOR DAY 7. THE ECMWF SOLUTION HAD THE REGION UNDER THE INFLUENCE OF A DEEP TROF OVER WESTERN CANADA ON SUNDAY WHEREAS THE GFS HAD A STRONG UPPER RIDGE CENTERED OVER WESTERN CANADA. IF THE ECMWF IS CORRECT...THE FORECAST IS TOO WARM AND SUNNY. THE CURRENT FORECAST REFLECTED MODEL CONSENSUS. && .AVIATION...UPPER LEVEL RIDGE AND LOW LEVEL OFFSHORE TODAY FOR CLEAR SKIES. AN UPPER TROUGH OFFSHROE WILL GET CLOSER TO THE REGION AND THE LOW LEVEL FLOW WILL TURN ONSHORE LATE THIS AFTERNOON. MID LEVEL CLOUDS WILL ARRIVE THIS EVENING IN SOUTHERLY FLOW ALOFT. AREAS OF LOW CLOUDS TUESDAY MORNING WILL MAINLY BE ON THE COAST... BUT A FEW PATCHES MIGHT PUSH INTO PARTS OF SW WA AND IN THE STRAIT. KSEA...CLEAR TODAY...MID LEVEL CLOUDS ARRIVE THIS EVENING...LIGHT AND VARIABLE WIND WILL BECOME SW MID TO LATE AFTERNOON AS ONSHORE GRADIENTS DEVELOP. && .MARINE...LOW LEVEL OFFSHORE FLOW THIS MORNING WITH LOW PRESSURE OVER THE COASTAL WATERS. A RETURN TO LOW LEVEL ONSHORE FLOW WILL OCCUR TONIGHT AND CONTINUE INTO TUESDAY WITH VARYING DEGREES OF ONSHORE FLOW THROUGH THE END OF THE WEEK. && .CLIMATE... APRIL 2016 WAS THE WARMEST APRIL ON RECORD ACROSS WESTERN WASHINGTON. APRIL 2016 TEMPERATURES CRUSHED THE OLD RECORD TEMPERATURES BY 1.5 DEGREES TO A LITTLE MORE THAN 3 DEGREES. SEATTLE HAD THE BIGGEST DIFFERENCE WITH 56.7 DEGREES VERSUS THE OLD RECORD OF 53.6 DEGREES SET IN 1977. OTHER RECORDS INCLUDE... BUT ARE NOT LIMITED TO...OLYMPIA 53.2...OLD RECORD 50.9 (1989)... BELLINGHAM 54.0...OLD RECORD 52.0 (1989)...HOQUIAM 53.8 DEGREES... OLD RECORD 52.3 (1987)...AND QUILLAYUTE 51.9 DEGREES...OLD RECORD 50.3 (1989). INCLUDING THE RECORD WARM APRIL...SEATTLE HAS HAD 7 RECORD WARM MONTHS IN THE LAST 19 MONTHS...OCTOBER AND DECEMBER 2014 AND FEBRUARY...MARCH... JUNE AND JULY...2015. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. && WWW.WEATHER.GOV/SEATTLE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
Nearby
Small Craft Advisories in Washington, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.